Oklahoma, 2005

Damaging Winds in Oklahoma, August 12, 2005

August 12, 2005 · NWS TSA · 5 events in 4 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 12, 1:30 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 12, 1:30 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT FRI AUG 12 2005

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY NOTED OVER ERN OK
THIS AFTERNOON....MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44
CORRIDOR. WITH THE FRONT WELL TO THE NORTH...THE ACTIVITY IS DIURNAL
IN NATURE...SO EXPECT THUNDERSTORM ACTIVITY TO DECREASE RAPIDLY WITH
THE LOSS OF DAYTIME HEATING. SHOWERS AND THUNDERSTORM ASSOCIATED WITH
THE FRONT EXPECTED TO BECOME MORE PREVALENT OVER THE WEEKEND AS THE
BOUNDARY DROPS INTO NE OK TOMORROW AND TOMORROW NIGHT. AS DEPICTED BY
PREVIOUS SHIFT...12Z ETA REMAINS IN LINE WITH THE SLOWER GFS...SO
WILL FOLLOW THAT TREND. ALSO AGREE WITH PREV. SHIFT THAT OUTFLOW MAY
MASK TRUE FRONTAL POSITION...SO MUCH UNCERTAINTY EXISTS AS TO HOW
FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. POPS CLOUDS AND TEMPS WILL
BE SHADED ACCORDINGLY TO BOUNDARY POSITIONING. BOUNDARY PROGGED TO
LIFT NORTH AND/OR WASH OUT MONDAY AND INTO MONDAY NIGHT THUS LEAVING
THE FA UNDER WARM HUMID AND UNCAPPED CONDITIONS HEADING INTO THE
MIDDLE PART OF NEXT WEEK. LOW POPS ACCOUNTING FOR WIDELY SCATTERED
AFTERNOON ACTIVITY FOR MUCH OF NEXT WEEK LOOKS REASONABLE...BUT
WILL LEAVE DAY 7 DRY AS GFS HINTS AT SLIGHTLY STRONGER RIDGING THAT
WOULD RESULT IN WARMER TEMPS ALOFT AND DECREASED FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  96  74  86 /  20  20  30  50
FSM   75  98  75  95 /  10  20  10  20
MLC   77  96  77  95 /  10  20  20  30
BVO   74  95  70  84 /  20  30  40  60
FYV   71  94  72  88 /  10  20  20  40
BYV   72  93  72  89 /  10  20  20  40
MKO   76  97  75  90 /  10  20  20  40
MIO   75  95  72  84 /  20  30  40  50
F10   77  97  77  90 /  10  20  20  40
HHW   76  96  75  95 /  10  20  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 12, 12:00 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 12 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 12 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
ISOLATED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS. STRONGER CELLS MAY PRODUCE BRIEF HEAVY RAIN AND WIND
GUSTS TO 45 MPH. MEANWHILE...A COLD FRONT WILL REMAIN OVER KANSAS
THROUGH THIS EVENING...AND A FEW STORMS THAT DEVELOP ALONG THIS
FRONT MAY MOVE INTO FAR NORTHEAST OKLAHOMA LATE THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE COLD FRONT WILL GRADUALLY SAG SOUTH AND LIKELY STALL SOMEWHERE
OVER OKLAHOMA AND ARKANSAS OVER THE WEEKEND. THIS WILL BRING
INCREASING CHANCES OF THUNDERSTORMS BEGINNING SATURDAY NIGHT...
WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH MUCH OF THE UPCOMING WEEK AS THE FRONT REMAINS
STALLED OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 12, 2:38 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT FRI AUG 12 2005

OKZ054-059-122130-
OSAGE OK-PAWNEE OK-
338 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 338 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...SKEDEE
AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 12, 3:25 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT FRI AUG 12 2005

OKZ054-122230-
OSAGE OK-
425 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 425 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHWEST OSAGE COUNTY. THE STRONGEST STORM WAS 7
MILES SOUTHEAST OF FAIRFAX...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...PAWHUSKA...FAIRFAX...PEARSONIA AND BIGHEART.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 12, 4:15 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT FRI AUG 12 2005

OKZ064-122300-
CREEK OK-
515 PM CDT FRI AUG 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 515 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF OILTON TO 7 MILES WEST OF
DRUMRIGHT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...DRUMRIGHT...OILTON AND
SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Tulsa radar (KINX), 99 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pawnee

When
August 12, 4:21 PM CST
Where
Pawnee County, Maramec
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.250, -96.667

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Osage

When
August 12, 4:36 PM CST
Where
Osage County, 4 mi SW of Hominy
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.383, -96.450

Thunderstorm Wind, Craig

When
August 12, 5:57 PM CST
Where
Craig County, Centralia
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.800, -95.350

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
August 12, 6:05 PM CST to 6:10 PM CST
Where
Tulsa County, Broken Arrow
Measured
61 kt (70 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.783

A National Weather Service employee reported 70 mile an hour winds with a thunderstorm. The winds blew down large tree limbs.

Thunderstorm Wind, Craig

When
August 12, 6:57 PM CST
Where
Craig County, 6 mi N of Welch
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.950, -95.100

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472612, 5472613, 5472614, 5472615, 5472616.